MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD MINIDRAW¿ FINGER SLEEVE, MEDIUM; CAPILLARY BLOOD COLLECTION FUNNEL

BECTON DICKINSON & CO (FRANKLIN LAKES) BD MINIDRAW¿ FINGER SLEEVE, MEDIUM; CAPILLARY BLOOD COLLECTION FUNNEL
Catalog Number 366614
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: additional medical device type: gim.G5: additional pma / 510(k)#: k230493.The manufacturing location for this product is rmr.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.Investigation summary: bd received 45 samples for investigation.The samples were not evaluated as the customer stated they concluded that the issue of blood pooling is not related to the product being defective, but rather collection techniques including finger alignment and finger sizing.Retention samples from bd inventory were evaluated by both visual examination and functional testing, and no issues were observed relating to blood pooling.The device was manufactured according to product specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode blood pooling.Bd was able to trace the root cause for the indicated failure mode to user technique.As part of bd's ongoing process to track and trend complaint data, an update to the minidraw eifu was initiated to address the residual blood in finger sleeves that may occur.The new verbiage in the warning section will state: "practice universal precautions in accordance with your facility¿s procedures.Use gloves, gowns, eye protection, other personal protective equipment, and engineering controls to protect from residual blood on finger and/or finger sleeve, blood splatter, blood leakage, and potential exposure to blood-borne pathogens." additionally, the new text in step 8 of the blood collection procedure will state: "residual blood may be present on patient's finger and/or finger sleeve.".
 
Event or Problem Description
Report 3 of 4: it was reported that when using the bd minidraw¿ finger sleeve, medium, there was one instance of blood pooling in the finger sleeve.No adverse impact was reported regarding the patient or user.

Brand Name
BD MINIDRAW¿ FINGER SLEEVE, MEDIUM
Common Device Name
CAPILLARY BLOOD COLLECTION FUNNEL
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key23410688
Report Number2243072-2025-01311
Device Sequence Number13337215
Product Code JKA
UDI-Device Identifier50382903666145
UDI-Public(01)50382903666145(11)240206(17)250606(10)3339001
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K230391
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/06/2025
Device Catalogue Number366614
Device Lot Number3339001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown